Top
20
Doctor insights on: Vomiting After Taking Medication

Share
1

1
If one vomits after taking medications, do yu double up?

If one vomits after taking medications, do yu double up?

Depends: If you vomit up the pills intact this may require you to repeat. If you think it may be one of the drugs your are taking, discuss it with your physician. Perhaps an alternative that does not make you vomit is available. ...Read more

Dr. Oscar Novick
2,118 Doctors shared insights

Vomiting (Definition)

Vomiting = expulsion of stomach ...Read more


2

2
Why am I vomiting after taking my medication?

Why am I vomiting after taking my medication?

It would be helpful: ...to know what medicine you're taking and for what condition (s) before we can accurately guess an answer. ...Read more

3

3
My second day on 500 mg of flagyl and ciprofloxacin and I just vomited after taking the medication this morning. Is it too high of a dose for me?

My second day on 500 mg of flagyl and ciprofloxacin and I just vomited after taking the medication this morning. Is it too high of a dose for me?

Adverse reaction: Both ciprofloxacin and Flagyl (metronidazole) can cause nausea and vomiting, but it's more often a side effect of Flagyl. Try to contact the Dr who prescribed it to see if there is an alternative medication. Sometimes taking medication after a meal can reduce this side effect. Consult your physician for specific advice. ...Read more

4

4
CHANCES of idiopathic chronic pancreatitis to vanish by taking medication from 2 months. As now only PAIN occurs rarely no vomiting and othr symptoms?

CHANCES of idiopathic chronic pancreatitis to vanish by taking medication from 2 months. As now only PAIN occurs rarely no vomiting and othr symptoms?

Leave but return: Zee,

Chronic pancreatitis is a relapsing, remitting disease. It will go away, then return. How often you have flare ups depends on several factors: luck, how much alcohol you use, and what kind of foods you eat. Stick to low protein foods, NO alcohol, and hopefully your relapses will be few and far between. If you feel your pancreatitis is acting up, see your doctor. Hope this helps! ...Read more

5

5
I still have the symptoms of gastritis although I finished the medications given. What should I do I still feel the urge of vomiting when I excercise?

I still have the symptoms of gastritis although I finished the medications given. What should I do I still feel the urge of vomiting when I excercise?

Sure it's gastritis?: Vomiting reflex is controlled by 2 units in brain medulla--one receives nerve impulses from GI tract, the other is a chemical receptor. Both have nerve connections to not only GI tract (pharynx, mesenteric vessels, bile ducts) but also from brain corticobulbar areas that mediate smells, sights, & taste. Maybe you have gastritis, but maybe your symptoms have little to do with GI tract. Get checked. ...Read more

6

6
Is there any kind of medication I can take to stop vomiting?

Is there any kind of medication I can take to stop vomiting?

Yes: There is, however, I think its important to figure out the cause of the vomiting. Treating symptoms alone could miss a serious diagnosis. See a physician for this please. ...Read more

9

9
I've already been twice in the past two days and they keep prescribing me the same medication. What can I do at the house to stop my vomiting? UTI

I've already been twice in the past two days and they keep prescribing me the same medication. What can I do at the house to stop my vomiting? UTI

Change antibiotics?: If you're on antibiotics for your UTI, they may be the cause of your vomiting. Ask your doctor if changing them is appropriate to try to resolve your vomiting. Hope this helps! ...Read more

10

10
What can I do to stop vomiting? I am a female and was diagnosed with a UTI. I cant keep my perscribed medications down and the anti nasea doesn't work.

What can I do to stop vomiting? I am a female and was diagnosed with a UTI. I cant keep my perscribed medications down and the anti nasea doesn't work.

Notify your: Doctor who prescribed the medication that you are having this problem. Your uti needs treatment. I am sure your doctor can prescribe an alternative medication. ...Read more

11

11
Narcotic/opioid pain medications make me nauseous/vomit, what prevents that?

Narcotic/opioid pain medications make me nauseous/vomit, what prevents that?

Agree w Dr. Jenkins: Use of antiemetic is one option. Acupuncture, aromatherapy, ginger and acupupressure are other options to reduce the side effects of nausea/ vomiting. ...Read more

12

12
What medication causes projectile vomiting when mixed with alcohol? G

What medication causes projectile vomiting when mixed with alcohol? G

Antibuse: Antibuse (disulferam) is a medication that will produce waves of nausea if someone consumes any alcohol while it is in their system. Something as minor as the alcohol in a tablespoon of cough medicine can trigger the effect. ...Read more

14

14
Which herbal sippliment is best for anxiety and depression. I am not using any medication. But morning I have empty vomitting daily.

Which herbal sippliment is best for anxiety and depression. I am not using any medication. But morning I have empty vomitting daily.

With these symptoms: Recommend medical evaluation. Need to rule out medical causes & make accurate diagnosis. Anxiety: Passion Flower, Lemon Balm, Humulus lupulus (Hops) Valerian & Chamomile may help. Although Kava Kava may help it has potential to cause liver damage. Depression may benefit from Omega 3 Fatty Acids, SAM-e & 5- HTP. If there are specific deficencies then Folic Acid, Vitamin B6 & Magnesium may help ...Read more

15

15
Yuck on flagyl! Medication side effects (vomiting)?

Yuck on flagyl! Medication side effects (vomiting)?

Alcohol use?: Though nausea is a common side effect of Flagyl (metronidazole), severe vomiting is not. However, if you take Flagyl and also consume alcohol, there is an interaction between the Flagyl and the alcohol that can lead to severe nausea, vomiting, headache and flushing of the skin. ...Read more

17

17
I am on Flagyl medication 3x daily. Going on holiday tomorrow, I am an emetophobic, will medication make me vomit a lot?

Unlikely: If you have already taken Flagyl without any vomiting for some days, then it is unlikely that additional use of this drug will cause you nausea. Moreover this drug is fairly well tolerated and it does not cause significant amount of nausea or vomiting. Just take it without thinking about nausea (Do not anticipate it); I expect you to have no problems. ...Read more

18

18
Sudden vertigo, severe vomiting can't eat, been to the doctors and got medication I can't cope. WhAt can I do when I get an attack?

Sudden vertigo, severe vomiting can't eat, been to the doctors and got medication I can't cope. WhAt can I do when I get an attack?

You should lie: Still for 5 min flat on back with face pointed toward ceiling, which will calm down the labyrinthitis. Then try otc antihistamines. If this does not help, return to your doctor ...Read more

19

19
I am on day 3 of citalopram 10mg and am experiencing severe nausea, almost to the point of vomiting. Is this normal? Should I stop taking the medication? Its almost unbearable.

I am on day 3 of citalopram 10mg and am experiencing severe nausea, almost to the point of vomiting. Is this normal? Should I stop taking the medication? Its almost unbearable.

Cut dose in half: If you just started it, you should cut the dose in half. Use a pill cutter if you need to. Then at your earliest convenience contact your psychiatrist regarding this temporary measure. Usually the nausea and urge to vomit will go away with time provided that the dose is started low enough. Different people have different responses to this type of sensitivity. You have serotonin receptors throughout your gastrointestinal tract. Best wishes. ...Read more

20

20
Vomiting a half hour after taking doxycycline. Nothing but clear liquids come up. Is this decreasing effectiveness of the medication?

Vomiting a half hour after taking doxycycline. Nothing but clear liquids come up. Is this decreasing effectiveness of the medication?

Maybe: Vomiting that soon could mean some of the drug also came up and less will be absorbed. Doxycycline can be taken with food to reduce stomach and intestinal irritation. Don't worry if this has just happened once or twice; just make sure you take most doses without vomiting. ...Read more